Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 2, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 2, 1994, 5:32 PM CST for McClain County, Oklahoma. It was in force for 28 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 2, 1994, 5:32 PM CST (23:32 UTC)
- Expired
- Apr 2, 1994, 6:00 PM CST
- In force
- 28 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McClain County, OK
The radar
The Norman radar (KTLX), 51 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -689 J/kg
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 022336
TOROKC
OKC087-030000-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
532 PM CST SAT APR 02 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 600 PM CST FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
SOUTHEASTERN MC CLAIN
INCLUDING THE FOLLOWING LOCATIONS
BYARS AND ROSEDALE
AT 532 PM CST RADAR INDICATED A DEVELOPING TORNADO 5 MILES WEST
OF BYARS.
THE TORNADO WILL BE MOVING TO THE EAST 40 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR OKLAHOMA AND NORTHERN
TEXAS UNTIL 800PM CST AND A TORNADO WATCH REMAINS IN EFFECT FOR
SOUTHERN OKLAHOMA AND NORTHERN TEXAS UNTIL 900PM CST.
LAT...LON 3484 9693 3486 9734 3501 9730 3495 9691What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 2, 4:49 PM CST, 43 minutes earlier.
Area forecast discussion, Apr 2, 4:49 PM CST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 415 PM CST SAT APR 2 1994 THE 12Z MODELS INITIALIZED QUITE WELL ON UA SYS MOVG INTO FA THIS AFTN. DIFFS WERE IN STRENGTH OF CIRCULATION DEPICTED BY VORT FIELDS. THE NGM WAS STRONGEST THE AVN WEAKEST. THE SHAPE OF THE SYS ON SAT IMAGERY SUPPORTS THE NGM BUT MAYBE NOT AS STRONG A VORT MAX. THE ETA INITIALIZED BEST ON THE SFC LOW IN THE TX PNHNDL. THE NGM AND ETA AGREE ON PHASING NRN AND SRN STRM SYS BY 24 HRS AS THEY EXIT FA WHILE THE AVN PHASES MUCH FASTER, LOSING THE IDENTITY OF THE S/W CIRC TOO SOON. THE NGM IS MORE CORRECT TAKING SFC LOW ON A MORE EWD PATH THIS AFTN AND TONITE. THE ETA IS A LTL DEEPER WITH DVLPG SYS IN WRN U.S. BY 48 HRS. 12Z UA ANAL DID NOT HELP INDC A PREFERENCE HERE EXCEPT FOR PERHAPS A 100 KT JET MOVG EWD FM CNTRL PAC AT 25H. OTHER MODEL DIFFS AT THAT POINT WILL NOT HAVE SIG IMPACT ON WX OVR FA. LATEST VIS IMAGERY INDCD TRW DVLPG IN SW OK. KFDR 88D INDCD BNDRY INTERSECTION/TRIPLE PT JUST W OF KFDR FOR FAVORABLE TRW FORMATION. EXPECTING SVR TRW IN CNTRL OK, WRN PTNS N TX THIS EVE AND SE OK LATER TONITE. SOME TRW PSBL BHND CDFNT UNDER 50H COLD POOL. WX WILL BE DRY ON SUNDAY THRU MON NITE. NEXT PRECIP IN EXTENDED PD ON TUES. WL GO A LTL BLO MOS TEMPS TIL MON WHERE WARMER FWC NMBRS LOOK BEST. FCSTID=#22/BT HBR 40 63 45 78 / 20 0 0 0 OKC 39 60 43 75 / 60 0 0 0 SPS 41 65 45 80 / 60 0 0 10 G.AG 32 63 43 78 / 30 0 0 0 PNC 35 59 41 75 / 60 0 0 10 DUA 41 63 41 75 / 80 0 0 10 .OKC...CAUTION ON AREA LAKES TONIGHT ZNS 04>53. .TX...CAUTION ON AREA LAKES TONIGHT ZNS 83>90.
In the hours before
Special weather statement, Apr 2, 12:41 PM CST, 4 hours 51 minutes before
OKZ004>053-TXZ083>090-021400- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1240 PM CST SAT APR 2 1994 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER MUCH OF OKLAHOMA AND THE WEST PART OF NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY EAST OF A LINE FROM LAVERNE TO WOODWARD TO FREDERICK TO SEYMOUR TEXAS. SURFACE MOISTURE IS SLOWLY MOVING INTO OKLAHOMA. THIS SURFACE MOISTURE IS SHALLOW WHICH MAY BE A LIMITING FACTOR TO SEVERE THUNDERSTORM DEVELOPMENT...BUT THE ATMOSPHERE OVER OKLAHOMA AND NORTH TEXAS WAS BEGINNING TO DESTABILIZE. AN UPPER LEVEL STORM SYSTEM MOVING INTO THE AREA FROM SOUTHEASTERN COLORADO AND A COLD FRONT IN NORTHWESTERN OKLAHOMA WILL PROVIDE SUPPORT FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. A DRYLINE IN WESTERN OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS WILL ALSO PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE INSTABILITY OF THE ATMOSPHERE INDICATE THAT IF STORMS DEVELOP...SOME OF THESE STORMS WILL LIKELY BECOME SEVERE. THE MOST FAVORABLE AREA FOR SEVERE THUNDERSTORM DEVELOPMENT IS TO THE SOUTH OF THE COLD FRONT AND EAST OF THE DRYLINE...BUT OTHER ISOLATED SEVERE STORMS ARE POSSIBLE IN NORTHWESTERN OKLAHOMA AS THE UPPER-LEVEL STORM SYSTEM APPROACHES TONIGHT. THE SHALLOW MOISTURE AT THE SURFACE WILL BE A LIMITING FACTOR TO THE POSSIBILITY OF SEVERE STORMS. THE WINDS PROFILE INDICATES THAT THE MAJOR THREAT WITH THESE STORMS WILL BEb LARGE HAIL AND STRONG WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SPEG/KLH
Local storm report, Apr 2, 4:01 PM CST, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
400 PM CST SAT APR 02 1994
TIME COUNTY LOCATION/EVENT
356 PM GARFIELD QUARTER SIZE HAIHL 3 MILES NORTH
1 MILE WEST OF DRUMOND.
358 PM GARFIELD QUATER SIZE HAIL COVERING GROUND
IN DRUMOND.
ALALocal storm report, Apr 2, 4:35 PM CST, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
435 PM CST SAT APR 02 1994
TIME COUNTY LOCATION/EVENT
405 PM GARFIELD 1 3/4 INCH HAIL VANCE AIR FORCE
BASE WITH WIND GUST TO 51 MPH.
408 PM GARFIELD ONE INCH HAIL AT WAUKOMIS.
415 PM GRADY QUARTER SIZE HAIL 5 MILES WEST/
5 MILES SOUTH OF CHICKASHA.
420 PM GRADY DIME SIZE HAIL SOUTH SIDE OF
CHICKASHA.
425 PM GRADY NICKEL SIZE HAIL WEST SIDE OF
NINNEKAH.
430 PM GARFIELD HALF DOLLAR SIZE HAIL WITH
65-70 MPH WINDS IN COVINGTON.
ALALocal storm report, Apr 2, 4:49 PM CST, 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
448 PM CST SAT APR 02 1994
TIME COUNTY LOCATION/EVENT
434 PM GRADY DINE TO NICKEL SIZE HAIL IN
NINNEKAH.
437 PM GRADY QUARTER SIZE HAIL 8 MILES SE OF
CHICKASHA.
445 PM GRADY GOLFBALL SIZE HAIL 3 M,ILES SE OF
ALEX.
ALALocal storm report, Apr 2, 4:59 PM CST, 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
458 PM CST SAT APR 02 1994
TIME COUNTY LOCATION/EVENT
449 PM OKLAHOMA DIME TO GOLF BALL SIZE HAIL
REPORTED AT NICKEL HILLS FIRE
DEPARTMENT.
454 PM OKLAHOMA 11/2 INCH HAIL NE SIDE OF
OKLAHOMA `CITY.
457 PM NOBLE QUARTER SIZE IN PERRY.
ALALocal storm report, Apr 2, 5:12 PM CST, 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
512 PM CST SAT APR 02 1994
TIME COUNTY LOCATION/EVENT
510 PM PAYNE QUARTER HAIL N SzIDE OF STILLWATER
ALSO ESTIMATED 70 MPH WINDS.
CBWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:54 PM CST | Severe Thunderstorm Warning | OUN | Garfield | 51 min |
| Apr 2, 4:09 PM CST | Severe Thunderstorm Warning | OUN | Grady | 51 min |
| Apr 2, 4:35 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Noble | 40 min |
| Apr 2, 4:42 PM CST | Severe Thunderstorm Warning | OUN | Oklahoma | 48 min |
| Apr 2, 4:47 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 43 min |
| Apr 2, 4:56 PM CST | Severe Thunderstorm Warning | OUN | Logan | 49 min |
| Apr 2, 5:03 PM CST | Severe Thunderstorm Warning | OUN | Payne | 42 min |
| Apr 2, 5:11 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 49 min |
| Apr 2, 5:21 PM CST | Severe Thunderstorm Warning | OUN | Grant | 39 min |
| Apr 2, 5:24 PM CST | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 51 min |
| Apr 2, 5:40 PM CST | Severe Thunderstorm Warning | OUN | Payne | 50 min |
| Apr 2, 5:43 PM CST | Severe Thunderstorm Warning | OUN | Lincoln | 47 min |
| Apr 2, 5:47 PM CST | Severe Thunderstorm Warning | OUN | Carter | 43 min |
| Apr 2, 5:49 PM CST | Severe Thunderstorm Warning | OUN | Garvin | 41 min |
| Apr 2, 5:52 PM CST | Tornado Warning | OUN | Garvin, Pontotoc | 53 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.